MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A40 PRO; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE

RESPIRONICS, INC. BIPAP A40 PRO; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Model Number INX3100S19
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2022
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging a ventilator inoperative condition occurred and the patient dying while on the device.A lab investigation was performed and stated, "pil visually inspected the bi-pap a40 pro and did not observe any visual defects.In addition, the tech verified that the unit was operating on sw version 1.1.2.0 at the time of the event.During the pil review of the log the pil verified multiple e96's had occurred with an incorrect date of (b)(6) 1970, occurring before an sd card insert on (b)(6) 2022.The pil could also confirm a ventilator inoperative showing a date of (b)(6) 2022 02:11 am in the alarm log of the display in the unit alarm log.However, the vent inop does not show in the log.Tech verified that the unit operates at the pil without issue or error code during unit operation at the pil.Due to the unit multiple e96's noted in the log and the vent inop noted in the alarm log of the unit, the pil tech reached out to engineering.Engineering has added a interleaved log to show the log entries that are corrupt.Per engineering , this is a software issue, falling under existing investigations.Extensive investigations have turned up evidence of serial flash writes failing/hanging, possibly associated with multiple sleep events getting queued up without being processed so that there's a queue overflow or deadlock.Per engineering this has been verified as a software issue and is being further evaluated by engineering.

Brand Name
BIPAP A40 PRO
Common Device Name
VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15208
4125423300
MDR Report Key18764583
Report Number2518422-2024-09335
Device Sequence Number11887184
Product Code MNT
UDI-Device Identifier00606959055025
UDI-Public00606959055025
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberINX3100S19
Device Catalogue NumberINX3100S19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown